MAUDE Adverse Event Report: SYNTHES GMBH STERNAL ZIPFIX WITH NEEDLE STERILE/20 PACK; CERCLAGE, FIXATION

SYNTHES GMBH STERNAL ZIPFIX WITH NEEDLE STERILE/20 PACK; CERCLAGE, FIXATION
Model Number 08.501.001.20S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 during a heart valve replacement, the zipfix broke off.Another one was used to continue the surgery, however the same problem happened again.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.This report is for one (1) sternal zipfix with needle sterile/20 pack.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part: 08.501.001.20s.Lot: 50p1838.Manufacturing site: bettlach.Release to warehouse date: may 26, 2020.Expiry date: may 1, 2025.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual inspection: the sternal zipfix needle sterile-20pk (product code: 08.501.001.20s, lot number: 50p1838) was returned and received at us customer quality (cq) west chester.Upon visual inspection, the needle was found broken at one point and appeared to be cutoff at the other point.The distal end which is the needle was not returned.Also the needle part appeared separated from the device.Device failure/defect identified? yes.Dimensional inspection: specification: width.Thickness.Measured dimensions.Width: conform.Thickness: conform.Device used: hand micrometer.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings for the part were reviewed.Complaint confirmed: yes.Conclusion: the complaint condition can be confirmed for sternal zipfix w/needle during the investigation.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STERNAL ZIPFIX WITH NEEDLE STERILE/20 PACK
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12474542
Report Number8030965-2021-07744
Device Sequence Number14438131
Product Code JDQ
UDI-Device Identifier20887587025992
UDI-Public20887587025992
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model Number08.501.001.20S
Device Catalogue Number08.501.001.20S
Device Lot Number50P1838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STERNAL ZIPFIX NEEDLE STERILE-20PK; STERNAL ZIPFIX NEEDLE STERILE-20PK
Patient SexUnknown